Abstract and Applied Analysis
Volume 2003 (2003), Issue 15, Pages 881-898
A new proof of semicontinuity by Young measures and an approximation theorem in Orlicz-Sobolev spaces
Dipartimento di Scienze Matematiche, Universitá Politecnica delle Marche, Via Brecce Bianche, Ancona 60122, Italy
Received 6 December 2002
Copyright © 2003 Barbara Bianconi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We give a new approach to study the lower semicontinuity properties of nonautonomous variational integrals whose energy densities satisfy general growth conditions. We apply the theory of Young measures and properties of Orlicz-Sobolev spaces to prove semicontinuity result.